Alert archive / Minnesota / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 103, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 26, 1999, 4:48 PM CDT for Kandiyohi County, Minnesota. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 26, 1999, 4:48 PM CDT (21:48 UTC)
- Expired
- Jun 26, 1999, 5:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Twin Cities, MN
- Area
- Whole counties
County Kandiyohi County, MN
The radar
The Minneapolis radar (KMPX), 118 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 4:55 PM CDT | Hail 1.5 | Blomkest, MN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.8 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -391 J/kg
- Mixed-layer LCL
- 1421 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 235 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMPX 262148 RRA SVRMSP MNC067-262230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 448 PM CDT SAT JUN 26 1999 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KANDIYOHI COUNTY IN CENTRAL MINNESOTA * UNTIL 530 PM CDT * AT 448 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTH OF BLOMKEST...OR ABOUT 8 MILES NORTHWEST OF OLIVIA...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... KANDIYOHI BLOMKEST THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:00 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jun 26, 3:00 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 300 PM CDT SAT JUN 26 1999 THUNDERSTORMS HAVE DEVELOPED IN THETA-E RIDGE AHEAD OF COOL FRONT ...WHICH HAS ENTERED WEST PORTION OF STATE. WILL TIME FRONT THROUGH THIS EVENING...WITH SCATTERED THUNDERSTORMS. MODELS BRING DRY AIR INTO NRN FORECAST AREA IN SUBSIDENCE IN WAKE OF FRONT. HOWEVER FRONT SLOWS SO WILL CONTINUE SHOWERS THROUGH NIGHT SRN AREAS. BOUNDARY SHOULD BE IN PLACE FOR DEVELOPMENT ON SUNDAY IN S CENTRAL MN. REST OF AREA IN COLDER AIR WITH SHOWERS IN COOLER AIR AND SHORT WAVE TROUGH. SUNDAY NIGHT LESS CLEAR CUT AS MODELS DIFFER ON DEPTH OF TROUGH AND COLD ADVECTION...WILL ONLY MENTION CHANCE OF SHOWERS. COOL PATTERN CONTINUES INTO MID WEEK. .MSP...NONE. SCOTT
In the hours before
Special weather statement, Jun 26, 12:21 PM CDT, 4 hours 27 minutes before
MNZ041>045-047>052-054>059-064-065-271400- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1221 PM CDT SAT JUN 26 1999 THE STORM PREDICTION CENTER HAS INDICATED A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS WESTERN AND CENTRAL MINNESOTA LATE THIS AFTERNOON AND EVENING. THE THREAT AREA IS GENERALLY NORTH OF A LINE FROM REDWOOD FALLS...MONTICELLO TO PINE CITY. A SLOW MOVING FRONTAL BOUNDARY OVER NORTHWEST MINNESOTA WILL BE THE MAIN FOCUS FOR THUNDERSTORM DEVELOPMENT. THIS FRONT WILL MARCH EAST INTO CENTRAL MINNESOTA TONIGHT. THE MAIN SEVERE WEATHER THREAT FROM ANY SEVERE STORMS ARE DAMAGING WINDS AND POSSIBLY LARGE HAIL. SCATTERED THUNDERSTORMS ARE EXPECTED TO REDEVELOP OVER NORTHERN AND CENTRAL MINNESOTA THIS AFTERNOON AND PROPAGATE SOUTHWARD. A FEW STORMS COULD SPREAD INTO THE NORTHERN TWIN CITIES METRO AREA. PEOPLE SHOULD CONTINUE TO MONITOR THE LATEST FORECAST AND STATEMENTS. PLEASE STAY TUNED TO YOUR FAVORITE WEATHER SOURCE FOR THE LATEST UPDATES. JVM
Special weather statement, Jun 26, 12:21 PM CDT, 4 hours 27 minutes before
MNZ041>045-047>052-054>059-064-065-271400- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1221 PM CDT SAT JUN 26 1999 THE STORM PREDICTION CENTER HAS INDICATED A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS WESTERN AND CENTRAL MINNESOTA LATE THIS AFTERNOON AND EVENING. THE THREAT AREA IS GENERALLY NORTH OF A LINE FROM REDWOOD FALLS...MONTICELLO TO PINE CITY. A SLOW MOVING FRONTAL BOUNDARY OVER NORTHWEST MINNESOTA WILL BE THE MAIN FOCUS FOR THUNDERSTORM DEVELOPMENT. THIS FRONT WILL MARCH EAST INTO CENTRAL MINNESOTA TONIGHT. THE MAIN SEVERE WEATHER THREAT FROM ANY SEVERE STORMS ARE DAMAGING WINDS AND POSSIBLY LARGE HAIL. SCATTERED THUNDERSTORMS ARE EXPECTED TO REDEVELOP OVER NORTHERN AND CENTRAL MINNESOTA THIS AFTERNOON AND PROPAGATE SOUTHWARD. A FEW STORMS COULD SPREAD INTO THE NORTHERN TWIN CITIES METRO AREA. PEOPLE SHOULD CONTINUE TO MONITOR THE LATEST FORECAST AND STATEMENTS. PLEASE STAY TUNED TO YOUR FAVORITE WEATHER SOURCE FOR THE LATEST UPDATES. JVM
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 5:38 PM CDT | Severe Thunderstorm Warning | MPX | Morrison | 37 min |
| Jun 26, 6:27 PM CDT | Tornado Warning | MPX | Stearns | 33 min |
| Jun 26, 6:44 PM CDT | Tornado Warning | MPX | Nicollet | 31 min |
| Jun 26, 6:58 PM CDT | Severe Thunderstorm Warning | MPX | Brown | 47 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.